Hail, Bulloch
- When
- June 11, 12:50 PM EST
- Where
- Bulloch County, Register
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.370, -81.880
A hot and humid airmass in combination with a strong upper level low digging southward from the appalachians, allowed numerous showers and thunderstorms to develop across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
A hot and humid airmass in combination with a strong upper level low digging southward from the appalachians, allowed numerous showers and thunderstorms to develop across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 11, 10:05 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1105 AM EDT MON JUN 11 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN JUST S OF THE AREA THROUGH TUE MORNING. A SERIES OF UPPER LEVEL DISTURBANCES WILL SWING ACROSS THE AREA THROUGH THU FROM THE NW WHICH WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK. DRIER CONDITIONS WITH TEMPERATURES NEAR NORMAL ARE EXPECTED FOR THE END OF THE WEEK AS HIGH PRESSURE RETURNS. && .NEAR TERM /THROUGH TONIGHT/... SFC FRONTAL BNDRY FEATURE HAS DRIFTED S TO ALIGN ITSELF ALONG THE GA/FL BORDER WHILE A WEAK MESOLOW HAS DEVELOPED OVER THE ERN GULF COAST. ON WV IMAGERY...A PAIR OF UPR LVL DISTURBANCES CAN BE SEEN...A MORE PROMINENT ONE OVER THE MID ATLC STATES SINKING SWD AND ANOTHER WEAKER ONE OVER THE GULF COAST STATES. AM QUITE CONCERNED ABOUT THE HIGH DEWPOINTS SEEN OVER SE GA...SOME OF WHICH HAVE REACHED AS HIGH AS 79 THIS MRNG BUT ARE NOW MORE COMMONLY IN THE MID 70S...WHILE SE SC IS IN THE UPR 60S TO ARND 70. A SHARP DEWPOINT BNDRY CAN BE DELINEATED NEAR THE NC/SC BORDER WITH DEPOINTS IN THE UPR 50S TO LOWER 60S IN THAT REGION. THUS... THE CHS CWFA IS SQUARELY WITHIN A HIGH DEWPOINT AND HIGH INSTABILITY REGION WITH DECENT JETTING AND UPR LVL SHORTWAVES APPROACHING. THIS MIXTURE ADDS UP TO AT LEAST MID RANGE CHC POPS WITH A SLIGHT CHC FOR SEVERE WX. PER THE MODIFIED 12Z KCHS RAOB...PWATS ARE NEAR 2 INCHES...LI -5.9...CAPES OVER 2500 J/KG WITH A SFC TEMP OF 85 AND 0-3KM CAPE OF 177. THE CAP IS ALSO MUCH WEAKER TDA AND 0-3KM CAPE IS HIGHER...THUS LEADING TO A DECENT CHANCE FOR SEVERE WX. MAIN HAZARDS WILL AGAIN BE DAMAGING WINDS VIA MICROBURSTS AND LARGE HAIL VIA THE COOLING AND MORE MOIST MIDLVLS. GIVEN THAT EXTENSIVE CLOUD COVER IS PLAGUING THE AREA THIS MRNG...AM NOT COMPLETELY BUYING OFF ON SEVERE BUT WITH AT LEAST MODERATE CONFIDENCE WILL ADD SMALL HAIL AND GUSTY WIND WORDING TO THE GRIDDED AND TEXT PRODUCTS. TEMPS WILL ALSO BE A BIT TRICKY TDA...WITH THE DEWPOINT GRADIENT AND SFC BNDRY NEARBY. ANTICIPATED LESSER CLOUD COVER OVER SE GA FOR THE FIRST HALF OF THE DAY SHOULD LEAD TO MAX TEMPS IN THE LOWER 90S WHILE SE SC SHOULD HAVE MAX TEMPS IN THE UPR 80S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... TUESDAY SHOULD BE AN INTERESTING DAY WITH SCATTERED TO POSSIBLY NUMEROUS CONVECTION IN A FAIRLY SHEARED ENVIRONMENT FOR THIS TIME OF YEAR. SOME INDICATORS SUGGEST HEAVY RAIN CONCERNS...BUT OTHER PROGS INDICATE A SEVERE/MULTICELL POTENTIAL. WE HAVE MAINTAINED HIGH CHC POPS MANY AREAS ALONG AND S OF THE SAVANNAH RIVER. ON WED...THE BULK OF THE STRONG UPPER VORT IS FORECAST TO ROLL THRU AND ANOTHER UNSETTLED DAY ON TAP. NO CHANGE TO CHCY POPS WITH HIGHEST CHCS SRN ZONES. MAX TEMPERATURES SHOULD BE CONFINED TO THE LOW/MID 80S MOST AREAS BOTH TUE AND WED. && .LONG TERM /THURSDAY THROUGH SUNDAY/... HIGH AMPLITUDE/REX BLOCK PATTERN WILL MAINTAIN A COMBINATION OF SURFACE HIGH PRES AND MID TO UPPER LEVEL TROUGHING OVER THE REGION THU THROUGH SAT...WITH A WEAKENING OF THE UPPER TROUGH POSSIBLE SUN. THE ASSOCIATED THERMAL TROUGH WILL PROVIDE BELOW NORMAL TEMPS INTO NEXT WEEKEND...WITH NEAR NORMAL TEMPS RETURNING SUN IF THE THERMAL TROUGH FILLS AS EXPECTED. MEANWHILE...THE SURFACE BOUNDARY WHICH MAY HAVE CONTRIBUTED TO PERIODS OF ENHANCED PRECIP WILL MOST LIKELY REMAIN W-S-SE OF THE FCST AREA THU INTO THE WEEKEND. HOWEVER...COOL TEMPS ALOFT...AND THE POTENTIAL FOR INDIVIDUAL SHORTWAVES TO PUSH THROUGH THE BASE OF THE PERSISTENT UPPER TROUGH...SHOULD PRODUCE AT LEAST ISOLD TO SCT DIURNAL SHOWERS/TSTMS...WITH COVERAGE DEPENDING ON THE ORIENTATION OF THE UPPER TROUGH AND DEGREE OF SUBSIDENCE/CAPPING...IF ANY...PROVIDED BY THE LOW LEVEL RIDGE. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... STRATUS AND IFR CIGS HAVE REMAINED SW OF KSAV EARLY THIS MORNING AND SHOULD NOT BE MUCH OF A PROBLEM. STRATOCUMULUS ALONG A LOW LEVEL CONVERGENCE AXIS HAS RECENTLY DWINDLED BTWN KCHS AND KSAV... BUT SCT CU FIELDS MAY REDEVELOP AT KCHS BY MID MORNING. OCNL MVFR CIGS PSBL AT KSAV THRU 14Z OR SO. WE BELIEVE THE MOST LIKELY TIME THAT TSTMS VISIT THE TERMS WILL BE BEYOND 00Z. CHCS ARE MUCH LOWER THAN LIKELY HOWEVER...SO WILL CONTINUE TO GO WITH ONLY CB MENTIONS IN THE TAFS. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CONDITIONS WILL BE POSSIBLE IN SHOWERS/TSTMS...AND IN EARLY MORNING STRATUS/FOG...ESPECIALLY WHERE RAIN FALLS...TUE THROUGH FRI. && .MARINE... GENERALLY BENIGN CONDS TO PREVAIL TDA ACRS THE WATERS TDA WITH HIGH PRES WELL N OF THE WATERS AND A LINGERING FNTL BNDRY S OF THE WATERS COMBINING FOR A PREVAILING ELY FLOW. WITH A RATHER WEAK PRES GRADIENT...WINDS OF 10-15 KT WILL PREVAIL BUT THE ONLY AREA THAT MAY SEE HIGHER SPEEDS IS ALONG THE IMMEDIATE COAST. THE LAND/SEA INTERFACE KICKED WINDS IN CHAS HARBOR NEAR 20 KT AND WITH THE ANTICIPATED SEABREEZE...THIS MAY AGAIN BE THE CASE. WILL KEEP ALL AREAS BELOW SCA LEVELS BUT WILL HOIST AN SCEC FOR CHAS HARBOR. SEAS TO REMAIN AOB 4 FT. AS UPPER LOW DROPS OVER THE REGION THE NEXT DAY OR TWO...SURFACE PRESSURES INCREASE AND A STRONGER E AND NE WIND WILL DEVELOP OVER THE WATERS WED AND THU. WILL SEE AN INCREASE IN HEIGHTS BUT FOR NOW HAVE CAPPED THE SEAS AROUND 4 FT. THE NORTHEAST WIND IS EXPECTED TO CONTINUE THROUGH FRIDAY AS THE SFC HIGH BUILDS OVER THE SOUTHEAST COASTAL ATLANTIC. && .CLIMATE... THE MINIMUM TEMPERATURE REPORTED AT KSAV /SAVANNAH INTERNATIONAL AIRPORT/ THIS MORNING WAS 77 DEGREES. SHOULD THIS HOLD THROUGHOUT THE DAY TODAY...THIS WOULD BE A RECORD HIGH MINIMUM TEMPERATURE FOR THE DAY...BREAKING THE RECORD OF 75 SET BACK IN 1952. WILL HOLD OFF SENDING A RECORD EVENT REPORT UNTIL THE MIDNIGHT CLIMATE PRODUCTS ARE RUN TO ENSURE THAT A LOWER TEMPERATURE IS NOT REACHED BEFORE MIDNIGHT AND THE RECORD DOES IN FACT HOLD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 134 PM EDT MON JUN 11 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-120200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 134 PM EDT MON JUN 11 2007 ...SEVERE THUNDERSTORM WATCH 380 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA ON TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND TO THE SOUTH OF THE SAVANNAH RIVER. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN TYPES OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-120200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 134 PM EDT MON JUN 11 2007 ...SEVERE THUNDERSTORM WATCH 380 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA ON TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND TO THE SOUTH OF THE SAVANNAH RIVER. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN TYPES OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-120200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 134 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PROXIMITY OF A WEAK FRONTAL BOUNDARY NEAR THE GEORGIA AND FLORIDA BORDER AND AN APPROACHING UPPER LEVEL DISTURBANCE FROM THE NORTHWEST LATE TODAY WILL BE CONTRIBUTING FACTORS TO THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KT AND PENNY SIZE HAIL OR LARGER. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 3 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA ON TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND TO THE SOUTH OF THE SAVANNAH RIVER. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN TYPES OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 113 PM EDT MON JUN 11 2007 GAZ100-111745- BULLOCH- 113 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 145 PM EDT... AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR IRONGATE...OR ABOUT 6 MILES SOUTHWEST OF STATESBORO...MOVING WEST AT 10 MPH. AREAS IN AND AROUND GEORGIA SOUTHERN...REGISTER AND STATESBORO WILL BE IMPACTED THROUGH 145 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
The Charleston,SC radar (KCLX), 85 km away, was scanning. The volume nearest the first event began at 17:48 UTC.
12 thunderstorm wind, 5 hail. Local standard time, as filed.
A billboard sign was snapped in half and many trees were reported down at the intersection of State Route 301 and Interstate 16. A Hotel door was also detached by the winds.
Siding from the underskirt of a trailer was torn off 2 miles south of the intersection of State Route 301 and Interstate 16.
Several Trees were reported down.
A tree fell on a home.
Several Trees were blown down on Highway 301 south of Interstate 95.
A tree fell on Highway 169 about 0.12 miles west of Highway 301 north.
A tree was blown down off of Johnson Lane in the Claxton city limits.
Numerous large Trees and Power lines down.
Power line down near Woodcliff on Rocky Ford Road.
A 20 by 20 foot storage building was destroyed at the Savannah International Airport. Two large trees were also reported down.
Several trees and large tree limbs were reported down.
Powerlines and two trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40514, 40515, 40519, 40533, 40534, 40536, 40516, 40538, 40540, 40541, 40543, 40552, 40517, 40518, 40559, 40561, 40563.